71.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Through thick and thin!

4 REPLIES 4
GIJaneH
Member

Re: Through thick and thin!

I would say it really HAS made a difference....my hair has visible new growth coming..... Worth a go. Apricots are the best 'hair food' apparently... Takes a few months to see the difference. Aloe Vera massaged in is supposed to help too...

nannabarb
Member

Re: Through thick and thin!

GIJane, has it really made a difference?  Might have to try that, as could also do with the weight loss lol.  As per my other thread, I still have severe male pattern baldness, the hair on top barely grows at all.  Im now 25 months post chemo and was changed from Anastrozole to Tamoxifen in January to see if it made any difference.

 

 

GIJaneH
Member

Re: Through thick and thin!

Hi mazzalou. I finished chemo two month before you, and have letrazole rather than herceptin. I got my hair back at the sides and back, and some on top, but it was very thin. GP said 'male balding because of the lack of oestrogen. H,,mmm,m, any other ideas? I spoke to specialist hair lady at our chemo suite and she said to eat three breakfasts! First, cereal/muesli, whatever, then half an hour later, protein ( egg & toast say) then half an hour after tat, fruit or yoghurt. It took 3 months, but it has worked and I've lost weight cause I don't need much lunch. Te theory is tat after the night sat, your vital organs grab the first load of nutrients, and your hair and nails are at the end of the queue. Hope that helps you. It's awful after all this time...

Guest user
Not applicable

Re: Through thick and thin!

After reading many forums and various stories from women following Chemo treatment, I do believe that everyone is different.  I had fine dark hair pre treatment but plenty of it.  When my hair finally decided to come back to a decent crop, it was completely silver (I am 50).  As it grew, it was thick and wavy - better than it had every been and made me feel better about myself than I had done for some time.  Unfortunately, this was not to last.  I started Tamoxifen after radiotherapy and within five months my lovely thick hair started to thin.  I have left my hair to grow now, although this is slow and although this happens quite a bit at the back and sides, the effect on the crown and the top of my head is quite depressing.  I can cover it well (I dye my hair dark brown), but do not believe it will grow back as before, either at all or at least until I finish my treatment.   You feel a bit of a misery, moaning about your hair when you have had life saving treatment as it should be a small price to pay, but it is always a constant reminder to me.  I have seen other women who have a wonderful head of hair - so, who's to say???  Luck of the draw.......

Mazzalou
Member

Through thick and thin!

I was looking at some pre-BC treatment photos which really showed how my hair hasn't yet returned to it's original thickness. I finished my chem in Sept 2011 (3 FEC and 3 docetaxel) and then finished my course of 18 herceptins in September 2012.
Can anyone who has had the same regime let me know how long it took (if at all!) for their hair to return to it's previous thickness? My eyebrows are also much sparser, but I am a 'child of the 60's when the look was for non-existent brows unlike today's 'heavy-brow' look. I can disguise my eyebrows with make-up, but wondered if anyone has any tried and tested remedies for my hair. I did take Biotin B7 once my chemo finished, but it didn't seem to have any noticeable effect. My hair growth is as fast as it ever was, but I just wish it would thicken up.
In the great scheme of things though at least my hair has grown back and I will never, ever complain about having a bad hair day again!
xxx